MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); No Code Available (3191)
Date of Event 07/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(patient code): catheter insertion site feels painful and burning; face feels flushed and "hot." the sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 07-aug-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 545 ml.Flow rate: 8ml/hr.Procedure: left rotator cuff surgery, bicep reconnect.Cathplace: unknown.Infusion start time and date: (b)(6) 2019 at 4:00pm.Infusion end time and date: (b)(6) 2019 at 8:00pm.A report was received via the hotline nurse, from the patient's spouse, a licensed practical nurse (lpn) stating the patient had been doing well and then experienced symptoms.It was noted that 2-days post procedure the patient complained of face feeling numb, the catheter insertion site felt painful and was burning, and the patient's face felt flushed and "hot".The patient denied any other symptoms such no shortness of breath (sob), tinnitus, metal taste and no increase in pain.The patient was also taking percocet and ibuprofen for pain.The device was infusing at a rate of 8ml/hr since surgery and had not been adjusted.The pump was shrinking and about size of lemon.The hotline nurse educated the patient to clamp the pump and call anesthesia to inform of them of the symptoms.The patient's spouse called back, 20-minutes after the first call was placed to hotline nurse, and she reported the patient had nickel size redness and swelling at the insertion site.She tried to call anesthesia and had no number and called the surgical center and there was no number for anesthesia.The patient's spouse wanted to remove the catheter so the hotline nurse stayed on the telephone while the patient's spouse removed the catheter and the tip was intact upon removal.Prior to the call ending the patient's spouse stated, "he[the patient] was already feeling better and symptoms lessening." the patient's spouse was very relieved and very grateful for the hotline nurse's assistance.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0002968474, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8871713
Report Number2026095-2019-00143
Device Sequence Number3011901
Product Code MEB
UDI-Device Identifier30680651134722
UDI-Public30680651134722
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/20/2021
Device Model NumberCB004
Device Catalogue Number101347203
Device Lot Number0002968474
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE
Patient Age38 YR
Patient Weight127